Texas, 2006

Damaging Wind in Texas, July 22, 2006

July 22, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 22, 2:57 AM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Jul 22, 2:57 AM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 AM CDT SAT JUL 22 2006

.DISCUSSION...

CURRENT RADAR SHOWS AND AREA OF SHOWERS AND THUNDERSTORMS THIS
MORNING...FORMING ALONG THE 70 DEGREE MOISTURE AXIS ACROSS SOUTHERN
AR AND NORTHWEST LA. THIS IS THE RESULT OF AN UPPER LEVEL TROUGH
PUSHING THROUGH THE AREA TODAY...AS OUR UPPER RIDGE HAS NOW
SHIFTED OVER THE ROCKIES. A COLD FRONT CURRENTLY NEAR I30...WILL
ALSO CONTINUE TO MOVE THROUGH THE AREA TODAY. THESE TWO FEATURES
COMBINED WITH HEATING...AND DECENT LOW TO MID LEVEL MOISTURE WILL
BE THE FOCUS FOR EVEN MORE AFTERNOON THUNDERSTORM DEVELOPMENT.
ALTHOUGH FRONT IS NOT STRONG ENOUGH TO GENERATE A LOT OF
LIFT...AFTERNOON HEATING MAY PROVIDE ENOUGH INSTABILITY FOR STRONG
TO SEVERE THUNDERSTORMS THIS AFTERNOON. IF ANY STORMS DO BECOME
SEVERE...THEY WILL LIKELY BE LOCATED SOUTH OF I20...AS THIS IS
WHERE THE GREATEST INSTABILITY SHOULD BE. THUS WILL INCLUDE SEVERE
WORDING THIS AFTERNOON SOUTH OF I20. DRY AIR MOVES IN RAPIDLY
BEHIND THE FRONT...SO POPS WILL DECREASE QUICKLY TONIGHT AS A
RESULT. EXTENDED PRETTY MUCH UNCHANGED WITH NEAR NORMAL TEMPS FOR
THE NEXT SEVEN DAYS.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  70  93  68 /  50  20  10  10
MLU  92  67  90  65 /  50  30  10  10
DEQ  94  64  92  60 /  30  20   0  10
TXK  92  68  92  65 /  50  20   0  10
ELD  90  65  92  63 /  50  20   0  10
TYR  93  70  93  68 /  50  20  10  10
GGG  94  69  93  66 /  50  20  10  10
LFK  94  68  92  66 /  50  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Jul 22, 5:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 22 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL TROUGH AND AN ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE AREA TODAY...AND BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT.  SOME STORMS COULD BECOME SEVERE THIS AFTERNOON...
MAINLY SOUTH OF INTERSTATE 20...AND PRODUCE DAMAGING WINDS AND
HAIL. HEAVY RAINFALL WITH SOME STORMS MAY PRODUCE LOCALIZED
FLOODING IN FLOOD PRONE AREAS...AND LIGHTNING IS ALWAYS A
DANGER AND A THREAT WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

11

The radar

The Shreveport radar (KSHV), 93 km away, was scanning. The volume nearest the first event began at 14:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rusk

When
July 22, 8:15 AM CST
Where
Rusk County, 5 mi N of Mt Enterprise
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -94.667

Trees were downed near the town of Minden.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511902.